Alert archive / Arizona / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 52, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Aug 3, 2019, 1:01 PM MST for Pima County, Santa Cruz County, Arizona. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2019, 1:01 PM MST (20:01 UTC)
- Expired
- Aug 3, 2019, 1:45 PM MST
- In force
- 44 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Pima County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 24 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 8.0 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1214 J/kg
- Mixed-layer CIN
- -233 J/kg
- Mixed-layer LCL
- 2165 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
719
WUUS55 KTWC 032001
SVRTWC
AZC019-023-032045-
/O.NEW.KTWC.SV.W.0052.190803T2001Z-190803T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tucson AZ
101 PM MST Sat Aug 3 2019
The National Weather Service in Tucson has issued a
* Severe Thunderstorm Warning for...
East central Pima County in southeastern Arizona...
Northeastern Santa Cruz County in southeastern Arizona...
* Until 145 PM MST.
* At 100 PM MST, a severe thunderstorm was located near Sonoita, or
19 miles southeast of Green Valley, moving northwest at 5 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Patagonia, Sonoita, Elgin and Madera Canyon.
This includes the following highways...
Route 82 between mile markers 19 and 38.
Route 83 between mile markers 23 and 48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3163 11050 3152 11079 3176 11095 3189 11069
TIME...MOT...LOC 2000Z 144DEG 5KT 3172 11072
HAIL...1.00IN
WIND...60MPH
$$
AH2 follow-up statements
671
WWUS55 KTWC 032023
SVSTWC
Severe Weather Statement
National Weather Service Tucson AZ
123 PM MST Sat Aug 3 2019
AZC019-023-032045-
/O.CON.KTWC.SV.W.0052.000000T0000Z-190803T2045Z/
Pima-Santa Cruz-
123 PM MST Sat Aug 3 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM MST
FOR EAST CENTRAL PIMA AND NORTHEASTERN SANTA CRUZ COUNTIES...
At 122 PM MST, a severe thunderstorm was located 7 miles northwest of
Sonoita, or 16 miles southeast of Green Valley, moving northwest at 5
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Patagonia, Sonoita and Madera Canyon.
This includes the following highways...
Route 82 between mile markers 19 and 33.
Route 83 between mile markers 30 and 45.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3160 11059 3152 11079 3177 11094 3187 11072
TIME...MOT...LOC 2022Z 129DEG 5KT 3173 11077
HAIL...1.00IN
WIND...60MPH
$$
AH998
WWUS55 KTWC 032042
SVSTWC
Severe Weather Statement
National Weather Service Tucson AZ
142 PM MST Sat Aug 3 2019
AZC019-023-032052-
/O.EXP.KTWC.SV.W.0052.000000T0000Z-190803T2045Z/
Pima-Santa Cruz-
142 PM MST Sat Aug 3 2019
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PIMA AND
NORTHEASTERN SANTA CRUZ COUNTIES WILL EXPIRE AT 145 PM MST...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
LAT...LON 3160 11059 3152 11079 3177 11094 3187 11072
TIME...MOT...LOC 2042Z 144DEG 5KT 3174 11078
$$
AHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 10:35 AM MST, 2 hours 26 minutes earlier.
Area forecast discussion, Aug 3, 10:35 AM MST, 2 hours 26 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 1035 AM MST Sat Aug 3 2019 .SYNOPSIS...The threat of afternoon and evening isolated to scattered showers and thunderstorms will remain through the weekend into early next week. In addition to these storms, unseasonably hot temperatures and increased humidity will make for an uncomfortable few days. && .DISCUSSION...The latest HRRR model and the National Blend of Models (NBM) looked on track with the current forecast in the short-term. Thus, no updates necessary this morning. Please refer to the previous discussion for more details. && .AVIATION...Valid through 04/18Z. SCT-BKN clouds 20-25k ft this morning, Isolated to Scattered SHRA/TSRA this afternoon with SCT-BKN clouds 8-12k ft, diminishing this evening. Light surface winds this morning, then generally less than 12 kts and westerly this afternoon, becoming variable tonight. Gusty and erratic winds near any TSRA with local MVFR CIGS and VSBYS. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...The daily cycle of afternoon/evening showers and thunderstorms will continue through the forecast period. Minimum RH values remain above 20-25 percent, and overnight recoveries will be very good. Even with the abundant moisture, temperatures warm several degrees above normal this weekend into early next week. Aside from gusty erratic winds from thunderstorm outflows, wind trends stay light and terrain driven. && .PREV DISCUSSION...Morning IR satellite is showing some mid-level clouds around SE AZ with higher level cirrus streaming across from south to north. Last evening's sounding showed a PWAT of 1.53" in Tucson, which is holding up this morning as GOES 16/17 continues to show similar values. The best moisture is pooled over the lower deserts west of Tucson with lesser moisture east of Tucson. This should set the stage for another average monsoon day with activity very similar to yesterday. That would put areas south of Tucson developing first as well as the White Mtns, then spreading across the area under SE steering flow. Tucson may once again struggle to see convection as anvil shading will likely be prevalent from early to mid afternoon convection across Santa Cruz County. This should also put central and western Pima County under the gun again as storms that form should work west into a mostly clear and unstable/juiced airmass through the afternoon and into the early evening. Strong to perhaps a severe storm or two will be possible with damaging winds and heavy rainfall the main threats. That threat will also be possible east of Tucson across Cochise County. Northern Graham and Greenlee Counties also looks to be quite active and increased threats for heavy rain is possible over the Frye Fire burn scar. In addition to the storms, daytime high temperatures will continue to be above average with lower deserts in the mid to upper 100s through Monday. Couple this with increased low level moisture and it will feel quite uncomfortable. Isolated to scattered daily thunderstorms will continue with the best chances south and east of Tucson through early next week. Forecast guidance continues to point to another upswing in convection associated with an inverted trof by the middle of week. && .TWC WATCHES/WARNINGS/ADVISORIES...None. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 5:48 PM MST | Areal Flood Advisory | TWC | Pima | 117 min |
| Aug 2, 5:53 PM MST | Severe Thunderstorm Warning | TWC | Pima | 52 min |
| Aug 2, 6:45 PM MST | Special Weather Statement | TWC | Pima | 60 min |
| Aug 3, 1:27 PM MST | Special Weather Statement | TWC | Cochise | 48 min |
| Aug 3, 2:17 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Pima | 43 min |
| Aug 3, 2:23 PM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 52 min |
| Aug 3, 3:00 PM MST | Areal Flood Advisory | TWC | Cochise, Pima | 2 hr |
| Aug 3, 3:12 PM MST | Special Weather Statement | TWC | 48 min | |
| Aug 3, 3:59 PM MST | Special Weather Statement | TWC | 46 min | |
| Aug 3, 4:00 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 45 min |
| Aug 3, 4:14 PM MST | Severe Thunderstorm Warning | TWC | Pima | 46 min |
| Aug 3, 4:21 PM MST | Special Weather Statement | TWC | Cochise | 39 min |
| Aug 3, 4:23 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Graham | 46 min |
| Aug 3, 4:29 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 40 min |
| Aug 3, 4:36 PM MST | Areal Flood Advisory | TWC | Cochise | 114 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.